| Catalog Number |
PTA5-35-80-8-4.0 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported that during a left percutaneous transluminal angioplasty of the severely calcified left common iliac artery, the advance 35 lp low profile balloon catheter ruptured longitudinally in the patient's anatomy.The inflation pressure was 8 atmospheres (atm).A portion of the complaint device did not break off.The advance 35 lp low profile balloon catheter was removed and the procedure was successfully completed using another manufacturer's balloon expandable stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigation findings.